Alert archive / Indiana / Flood Watches in 2018
Flood Watch 2, NWS Northern Indiana
NWS Northern Indiana issued this flood watch at Feb 24, 2018, 3:40 AM EST for 5 counties in Indiana; Allen County, Putnam County, Van Wert County, Ohio. It took effect at Feb 24, 2018, 7:00 AM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2018, 3:40 AM EST (08:40 UTC)
- In effect from
- Feb 24, 2018, 7:00 AM EST
- Expired
- Feb 25, 2018, 2:58 AM EST
- In force
- 20 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- None
Counties Adams County, IN, Blackford County, IN, Grant County, IN, Jay County, IN, Wells County, IN, Allen County, OH, Putnam County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 101 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
472 WGUS63 KIWX 240840 FFAIWX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Northern Indiana 340 AM EST Sat Feb 24 2018 INZ026-027-032>034-OHZ016-024-025-241645- /O.NEW.KIWX.FA.A.0002.180224T1200Z-180225T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wells-Adams-Grant-Blackford-Jay-Putnam-Van Wert-Allen OH- Including the cities of Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 340 AM EST Sat Feb 24 2018 ...FLOOD WATCH IN EFFECT FROM 7 AM EST THIS MORNING THROUGH SUNDAY MORNING... The National Weather Service in Northern Indiana has issued a * Flood Watch for portions of northern Indiana and northwest Ohio, including the following areas, in northern Indiana, Adams, Blackford, Grant, Jay, and Wells. In northwest Ohio, Allen OH, Putnam, and Van Wert. * From 7 AM EST this morning through Sunday morning * Additional rainfall of 1 to 2 inches with locally 3 inches is expected to cause flooding by late tonight. * Saturated grounds from recent rainfall will favor rises on rivers, streams and creeks brining several rivers into flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. If you live along streams and rivers or in any flood prone area, remain alert to this flooding potential into next week. Listen to NOAA Weather All Hazards Radio or other sources for the latest forecast information. Detailed flood information is also available on our website (www.weather.gov/iwx). && $$
3 follow-up statements
409 WGUS63 KIWX 242021 FFAIWX Flood Watch National Weather Service Northern Indiana 321 PM EST Sat Feb 24 2018 INZ026-027-032>034-OHZ016-024-025-250430- /O.CON.KIWX.FA.A.0002.000000T0000Z-180225T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wells-Adams-Grant-Blackford-Jay-Putnam-Van Wert-Allen OH- Including the cities of Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 321 PM EST Sat Feb 24 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... The Flood Watch continues for * portions of northern Indiana and northwest Ohio, including the following areas, in northern Indiana, Adams, Blackford, Grant, Jay, and Wells. In northwest Ohio, Allen OH, Putnam, and Van Wert. * Through Sunday morning * Additional rainfall of 0.50 to 1 inch of rain is expected tonight, with local amounts approaching 2 inches possible. This will cause some flooding and low land areas as well as aid in river rises tonight. * Saturated grounds from recent rainfall will favor rises on rivers, streams and creeks brining several rivers into flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. If you live along streams and rivers or in any flood prone area, remain alert to this flooding potential into next week. Listen to NOAA Weather All Hazards Radio or other sources for the latest forecast information. Detailed flood information is also available on our website (www.weather.gov/iwx). && $$
772 WGUS63 KIWX 250246 FFAIWX Flood Watch National Weather Service Northern Indiana 946 PM EST Sat Feb 24 2018 INZ026-027-032>034-OHZ016-024-025-251200- /O.CON.KIWX.FA.A.0002.000000T0000Z-180225T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wells-Adams-Grant-Blackford-Jay-Putnam-Van Wert-Allen OH- Including the cities of Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 946 PM EST Sat Feb 24 2018 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... The Flood Watch continues for * portions of northern Indiana and northwest Ohio, including the following areas, in northern Indiana, Adams, Blackford, Grant, Jay, and Wells. In northwest Ohio, Allen, Putnam, and Van Wert. * Until 7 AM EST Sunday * Additional rainfall of around a half inch is expected tonight. This may cause some flooding in low land areas as well as aid in river rises tonight. * Saturated grounds from recent rainfall will favor rises on rivers, streams and creeks. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. If you live along streams and rivers or in any flood prone area, remain alert to this flooding potential into next week. Listen to NOAA Weather All Hazards Radio or other sources for the latest forecast information. Detailed flood information is also available on our website (www.weather.gov/iwx). && $$
264 WGUS63 KIWX 250758 FFAIWX Flood Watch National Weather Service Northern Indiana 258 AM EST Sun Feb 25 2018 INZ026-027-032>034-OHZ016-024-025-250900- /O.CAN.KIWX.FA.A.0002.000000T0000Z-180225T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wells-Adams-Grant-Blackford-Jay-Putnam-Van Wert-Allen OH- Including the cities of Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 258 AM EST Sun Feb 25 2018 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of northern Indiana and northwest Ohio has been cancelled. The rain has about ended and the threat of flooding has greatly diminished over areas southeast of Fort Wayne. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flood watch went out at Feb 23, 6:09 PM EST, 9 hours 31 minutes earlier.
Area forecast discussion, Feb 23, 6:09 PM EST, 9 hours 31 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
609 PM EST Fri Feb 23 2018
.SYNOPSIS...
Issued at 604 PM EST Fri Feb 23 2018
Widespread significant flooding will continue over northwest
Indiana and southwest lower Michigan with record crests on several
rivers. Rain will return to the area late tonight, mainly south of
Route 6 and overspread the area during the day Saturday. A wintry
mixremains possible Saturday morning along and north of Route 6.
Additional rainfall will have limited impacts on river levels at
this time.
&&
.SHORT TERM...(This Evening through Saturday Night)
Issued at 340 PM EST Fri Feb 23 2018
Surge of isentropic lift and moisture still expected to move into
southern areas tonight, but looks to be slower with band of
precip currently almost to the Ohio river into NW Arkansas.
Greatest chances through 12Z Sat and even into much of the day
Saturday will likely remain near/south of US 6 and possible even
to US-24 given a few of the model trends. Main push of precip for
all areas still appears to be more Sat night as strong upper
trough finally ejects out of the SW states. Heaviest axis of
rainfall still looks to remain over SE areas and even there
amounts may not be as high as previously advertised. As a result,
overall river forecasts should remain unchanged with rainfall at
most delaying cresting/falling of levels.
With regards to mixed precipitation late tonight into Saturday
morning soundings would suggest at least a brief window for
rain/snow mix vs earlier concerns of freezing rain along and north
of US 6. Still concerned there could be a touch of ice but will
all depend on how fast precip arrives in the north and sfc temps,
which are now forecasted to be a bit higher overnight.
&&
.LONG TERM...(Sunday through Friday)
Issued at 340 PM EST Fri Feb 23 2018
Much needed breather in store starting Sunday into mid week as
overall flow deamplifies somewhat. There will be a fast moving,
weak and moisture starved disturbance Sunday night, but no pops
warranted. Little in the way of cold air behind either system with
500 mb heights quickly increasing with highs well into the 50s by
Tues and Weds.
One more dynamic system looks to impact the region late in the
period. Models varying greatly on strength and speed with GFS
much stronger and faster with swath of rain mainly across SE
areas Weds into Thursday. ECMWF slower (Thurs into Fri) and brings
quick shot of rain to everyone. Afternoon forecast leans towards
GFS at this point, but wouldn't be surprised if a slower trend
evolves.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 604 PM EST Fri Feb 23 2018
IFR/LIFR cigs will persist through the first 12 to 18 hours of the
forecast. CIGS will lift after 12Z as rainfall spread northward
through the region. Boundary layer winds will increase and shift
to an easterly direction overnight with peak winds between 4 and 9
UTC.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from Saturday evening through Sunday afternoon for
LMZ043-046.
&&
SYNOPSIS...Lewis
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Lewis
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Feb 23, 5:55 AM EST, 21 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 555 AM EST Fri Feb 23 2018 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-241100- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 555 AM EST Fri Feb 23 2018 /455 AM CST Fri Feb 23 2018/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Widespread flooding will continue today and tonight over portions of northwest Indiana into far southwest Lower Michigan, but the water will recede at most locations. Major flooding will continue on several area rivers with record crests at some points. For the latest river warning and crest information, please refer to the Northern Indiana webpage and flood warnings and statements issued by this office. A wintry mix of precipitation is likely overnight around and north of state Highway 6. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A wintry mix of precipitation is likely early Saturday around and north of state Highway 6. River flooding will continue through the weekend across the area. For the latest flood information, please refer to our webpage and any flood warnings or statements issued by this office. Moderate to locally heavy rainfall is likely Saturday and Saturday night, primarily south and east of a line from Monticello to Fort Wayne Indiana to Ottawa Ohio. Rainfall amounts of 1 to 2 inches area likely by Sunday morning. .SPOTTER INFORMATION STATEMENT... Reports and pictures of flooding and any measured rainfall amounts would be appreciated. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-241100- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 555 AM EST Fri Feb 23 2018 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Conditions hazardous to small craft are possible at times this weekend and next week. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:46 AM EST | Gale Warning | IWX | 36 hr | |
| Feb 24, 3:46 AM EST | Small Craft Advisory | IWX | 23 hr | |
| Feb 24, 11:20 AM EST | River Flood Warning | IWX | Adams, Wells | 4 days |
Nearby
Flood Watches in Indiana, 2018Flood Watches in Ohio, 2018Every flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.